MAUDE Adverse Event Report: GN HEARING A/S RESOUND; LINX QUATTRO 9

GN HEARING A/S RESOUND; LINX QUATTRO 9
Model Number RE961-DRWC,LINX QUATTRO 9,GN RESOUND
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hearing Impairment (1881); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It seems when programming the device, programming both devices to the left ear amplification or both devices to the right ear amplification, can happen in rare occasions.(or switching right to left or left to right as reported in the mdr 3005650109-2020-00014.This is essentially the same problem but have affected two different devices.) if the patient uses the devices and both hearing aids are programmed with the same hearing loss, users with asymmetric hearing loss, can get too loud sound in the ear with the least hearing loss or not sufficient amplification in the ear with the most hearing loss.This potentially can harm the remaining hearing of the patient.No indications of any such harm is reported in the complaint, the hearing care professional (hcp) noticed the issue before it was provided to the patient.But in general this can happen and harm to the residual hearing cannot be ruled out if it recurs.Further investigations are needed to determine the full scope and likelihood of this type of events to recur and potentially cause serious injury.Currently it seems to require a long series of unfortunate events all to happen at the same time to be able to cause harm to the hearing.More information is needed to finalize investigation, why this is a initial report.
 
Event or Problem Description
As reported: (b)(4) received as (b)(4) customer now has two aids with same sn (b)(4).Rts for (b)(4), isr sending out replacement.Complaint entered (b)(4).Interpretation: if the patient uses the devices and both hearing aids are programmed with the same hearing loss, users with asymmetric hearing loss, can get too loud sound in the ear with the least hearing loss or not sufficient amplification in the ear with the most hearing loss.This potentially can harm the remaining hearing of the patient.No indications of any such harm is provided in the complaint, but it cannot be ruled out.More information needed to finalize investigation, why this is an initial report.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of investigation findings: normal procedure is that customer (dispensers) returns both devices for repair.This being a normal part of gn hearings service procedure.When received, the digital settings of the devices are then captured through the service and repair tool to protect customers specific settings.After repair the settings is then reinstalled into the device and the device is returned to the dispenser for final adjustment to the end users specific hearing profile.In some service situations, the settings cannot be reinstalled to the device after service, until the serial number has been manually keyed into the device.This as the serial number is the unique identifier used by the service and repair tool to reload the previous captures data into the device.In this process the operator has in a few cases accidently mixed serial numbers between the 2 devices resulting in correct physical labelled devices but with digital swapped serial numbers.There are in this case no impact on the traceability of the device as the physical label is correct.Per procedure the device is shipped to the dispenser for final adjustment.The devices returned from repair is accompanied by an instruction to either a) reprogram the device or b) not to save settings unless both hearing instruments are connected to the fitting sw.In the fitting process there are touchpoint throughout the fitting process that will due the dispenser to react.By assessing the fitting process, we are confident that all devices returned to the dispenser have been through a final adjustment and that the dispenser in cases where serial numbers are swopped digitally easily will identify through re-fitting session.This is further supported through complaint data.Assessment of fitting process: if the device contains the swapped s/n digitally this will be identified in the fitting re- session through: for a resound "one" device a warning where devices detect if non-matching receiver (left/right) is applied.For "asymmetric" fitted devices, where hearing loss profile (left/right) is obvious from fitting sw settings, as well as end users will indicate performance issues in form of "no amplification" or "over amplification".During re-calibration and the interaction with the end user there will be an indication to the dispenser of left vs right mixture.Only in scenarios with symmetric amplification there are a potential on not identifying the mixed serial numbers.This as minor adjustments to one ear may not be detected by the end user.This scenario will though not provide any concerns of over-amplification.As part of the action to eliminate the potential of digital swapped serial numbers, several actions have been identified.This includes: removal of manual key in of serial numbers in the repair line update to the service and repair programming tool, with possibility for parallel programming of both left and right device simultaneously.This is further supported with clear identification to the operating technician of serial number and left/right.Finally, there have been no reports of harm to the end user in relation to digital swapped serial number of devices.

Brand Name
RESOUND
Common Device Name
LINX QUATTRO 9
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA  2750
Manufacturer (Section G)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA   2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, copenhagen 2750
DA   2750
MDR Report Key10188525
Report Number3005650109-2020-00015
Device Sequence Number909106
Product Code OSM
UDI-Device Identifier05708296145188
UDI-Public05708296145188
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberRE961-DRWC,LINX QUATTRO 9,GN RESOUND
Device Catalogue Number20413909
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer02/15/2022
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown